Hail, De Kalb
- When
- August 25, 3:31 AM CST
- Where
- De Kalb County, Osborn
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.750, -94.367
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 25, 2:28 AM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 328 AM CDT FRI AUG 25 2006 .DISCUSSION... A POTENTIAL WET PATTERN IS EVOLVING ACROSS THE CENTRAL PLAINS EARLY THIS MORNING. A FLATTENED RIDGE HOLDS SWAY ACROSS THE SOUTHERN PLAINS THIS MORNING WITH AS SHARPLY POINTED TROUGH SCOOTS EAST ALONG THE CANADIAN BORDER. FARTHER WEST A LARGER SHORTWAVES FEATURE IS DIGGING INTO THE PACIFIC NORTHWEST. THIS WAVE WILL TAKE IT TIME MOVING INTO AND THROUGH THE PLAINS AS THE NORTHERN JET STREAM WILL JUST ABOUT CUT IT OFF AS IT MOVES THROUGH THE GREAT BASIN. AT THE SURFACE A COLD FRONT...WHICH IS THE REFLECTION OF THE CANADIAN BORDER SHORTWAVE...IS DRAPED FROM SOUTH DAKOTA SOUTHWEST THROUGH CENTRAL NEBRASKA. ALSO OF NOTE ARE THE DEW POINTS POOLED IN THE LOW 70S SOUTHEAST OF THE FRONT FROM CENTRAL KANSAS INTO WESTERN IOWA. EARLY MORNING CONVECTIVE ACTIVITY IS BEGINNING TO BUBBLE UP ACROSS EASTERN KANSAS ON ISENTROPIC LIFT ON THE LAYERS FROM AT LEAST 305K TO 310K. ALSO LENDING A HELPING HAND TO THE STORMS IS A WEAK UPPER LEVEL WAVE RESOLVED ON THE VORTICITY FIELD FROM 400MB TO 300MB ON BOTH THE NAM-WRF AND GFS. THIS SMALL WAVE HAS ALLOWED FOR CONVECTION TO POP UP ALL THE WAY BACK INTO THE TEXAS PANHANDLE AS A RESULT. 00Z/26 UPPER AIR SOUNDINGS FROM TOPEKA AND SPRINGFIELD SHOWED A FAIRLY DRY BOUNDARY LAYER....BUT MID LEVEL LAYERS AROUND 800MB TO 700MB INDICATE A NICE MOIST PLUME ALOFT. CONVECTION HAS STARTED OUT FAIRLY SCATTERED IN NATURE...BUT IS EXPECTED TO CONGEAL AS THE LOW LEVEL JET FOCUSES ON WEST CENTRAL MISSOURI THROUGH THE EARLY MORNING HOURS. ALSO AT PLAY IS A BOUNDARY PUSHING SOUTHEAST THROUGH NEBRASKA AHEAD OF THE FRONT. THIS BOUNDARY CAN BE SEEN ON OMAHAS RADAR THIS MORNING. NAM-WRF HAS THIS HANDLED BY PAINTING WIDESPREAD PRECIP ACROSS MUCH OF THE FORECAST AREA FOR THE 12Z TO 15Z TIME PERIOD...WHICH SEEMS KIND OF SLOW WHEN COMPARED TO THE TIMING OF THE BOUNDARY. STILL...HAVE ADDED LIKELY POPS TO EASTERN KANSAS AND WESTERN MISSOURI THROUGH 15Z AS A RESULT. KEPT THE HIGHEST POPS RESTRICTED TO THE WESTERN SIDE OF THE CWA WHERE THE BEST MOISTURE IS FOUND. WILL LIKELY NEED TO MAKE ADJUSTMENTS TO THIS MORNINGS FORECAST BASED ON TRENDS. THE GENERAL PICTURE FOR THIS TODAY HAS THE FRONT IN NEBRASKA MOVING INTO THE NORTHWEST MISSOURI AFTER SUNRISE. MODELS THEN START TO DIVERGE ON HOW FAR INTO NORTHERN MISSOURI THE FRONT WILL PENETRATE. NAM-WRF HANGS THE FRONT IN NORTHWEST MISSOURI...WHILE THE GFS MOVES IT TO OUR SOUTHEASTERN EDGE. BOTH MODELS ARE SUSPECT DUE TO THE AMOUNT OF CONVECTIVE FEEDBACK. STILL...THE PREVAILING IDEA THAT THE FRONT WILL BE IN THE CWA WITH LOW 70 DEGREE DEW POINTS IS A VALID ONE. HOWEVER...WILL KEEP AFTERNOON POPS IN THE CHANCE CATEGORY DUE TO CLOUD COVER AND DEBRIS LEFT OVER FROM THE MORNINGS ACTIVITY. FOR LATER TONIGHT THROUGH SATURDAY...WITH A STALLED BOUNDARY AND LOTS OF AVAILABLE MOISTURE IN PLACE...I HAVE PAINTED LIKELY POPS ACROSS MUCH OF THE FORECAST AREA. FOR TONIGHT THE LOW LEVEL JET WILL FOCUS AGAIN ACROSS EASTERN KANSAS AND WESTERN MISSOURI INITIATING OVERNIGHT CONVECTION. DAYLIGHT HOURS SATURDAY WILL SEE INCREASING PVA AS ANOTHER SMALL WAVE EJECTS OUT OF THE DESERT SOUTHWEST AHEAD OF THE PACIFIC NORTHWEST SHORTWAVE...WHICH IS NOT PROGGED TO MOVE THROUGH THE CENTRAL PLAINS UNTIL MONDAY. SATURDAY NIGHT SHOULD SEE HIGHEST POPS ACROSS AREAS ALONG OUR SOUTHERN AND EASTERN EDGES AS THE LOW LEVEL JET FOCUSES FARTHER SOUTH. SUNDAY WILL SEE THE TROUGH IN THE PACIFIC NORTHWEST ENTER THE CENTRAL PLAINS. LATEST RUNS OF THE GFS AND NAM-WRF INDICATE THAT THE TROUGH WILL BE PENNING UP AS IT MOVES INTO THE PLAINS. THIS LOOKS REASONABLE AS THE WAVE WILL BE MOVING INTO A CONFLUENT FLOW ACROSS THE GREAT LAKES AS IT MOVES EAST. HAVE OPTED TO KEEP CHANCE POPS FOR SUNDAY DAY...AND EVEN EXPANDED THEM A LITTLE FARTHER NORTH FOR THE NIGHTTIME HOURS DUE TO WARM AIR ADVECTION AHEAD OF THE TROUGH. WITH PRECIPITABLE WATER VALUES RANGING FROM ONE AND HALF TO TWO INCHES HEAVY RAIN WILL BE OF CONCERN FOR THE WEEKEND. THOUGHTS AT THIS TIME IS THAT THE CONVECTION SHOULD OCCUR IN SEVERAL ROUNDS IN DIFFERENT LOCATIONS AS THE ACTUAL AND EFFECTIVE BOUNDARIES GET PUSHED AROUND BY THE STORMS SHIFTING THE FOCUS OF THE ACTIVITY. THIS WILL REQUIRE MONITORING THROUGH THE WEEKEND. CUTTER && .PREVIOUS DISCUSSION... /ISSUED 240 PM CDT THU AUG 24 2006/ RATHER FLAT UPR RIDGE NEARLY STATIONARY ACR SWRN TX WITH RATHER POTENT UPPER TROUGH MOVING INTO THE NORTHERN PLAINS. AS THIS TROUGH MOVES EAST INTO THE GREAT LAKES...A COLD FRONT CURRENTLY LOCATED FROM THE WESTERN DAKOTAS TO WESTERN NEBRASKA...WILL SHIFT SLOWLY SOUTHEAST INTO THE CWA THE NEXT COUPLE OF DAYS. THE SPEED OF THIS BOUNDARY ALONG WITH THE TIMING AND INTENSITY OF ANY SIGNIFICANT UPPER FEATURES ARE THE MAIN FCST CONCERNS SATURDAY. AS HAS BEEN THE CASE ON NUMEROUS EVENTS THIS YEAR...THE GFS/WRF ARE SUFFERING FROM SUBSTANTIAL CONVECTIVE FEEDBACK AND GENERATE STG MCVS ALONG THE SRN EDGE OF THE WESTERLIES ACROSS THE CENTRAL PLAINS THROUGH EARLY THIS WEEKEND. THIS IN TURN PLAYS HAVOC WITH BOUNDARY POSITIONS ALONG WITH LOW LEVEL MASS FIELDS. OVERALL...STILL PREFER THE MORE NORTHERN POSITION OF THE FRONT AS PER THE GFS...ALTHOUGH OUTFLOW BOUNDARIES MAY CLOUD THE TRUE POSITION OF THE FRONT FRIDAY THROUGH SATURDAY. WRF FRONTAL POSITION FOR LATE FRIDAY AND SATURDAY APPEARS TO BE TOO FAR SOUTH GIVEN AN UPPER TROUGH DEVELOPING OVER THE PAC NW AND GREAT BASIN AND THE RIDGE JUST TO OUR SOUTH. THE MODELS HAVE BEEN SLOWER TO MOVE THE PAC NW UPPER TROUGH TO THE EAST. THIS LOOKS REASONABLE GIVEN A 85 KNOT H3 SPEED MAX MOVING SOUTH ALONG THE BRITISH COLUMBIA COAST AND AN AMPLIFYING UPR RIDGE IN THE ERN PACIFIC. FIRST THREAT OF CONVECTION MAY OCCUR LATE TONIGHT AND EARLY FRIDAY. WRF/GFS CONSISTENT IN DEVELOPING MODEST ISENTROPIC LIFT ON THE 310-315K SURFACES. THE MAIN AREA OF CONCERN IS OVER THE EXTREME WRN PORTION OF THE CWA. MODEST ELEVATED CAPE AND LAPSE RATES WILL LIKELY DEVELOP HIGH BASED THUNDERSTORMS. THESE STORMS WILL SINK SOUTHEAST TOWARD SOUTHERN MISSOURI FRIDAY MORNING. OTHERWISE...THE CDFNT WILL SINK SOUTHEAST TO THE I-35 CORRIDOR BY FRIDAY EVENING. A WEAK MESO-HIGH IN THE WAKE OF THE MORNINGS CONVECTION MAY LIMIT THE CONVERGENCE ALONG THE FRONT. THE AMOUNT OF AFTN HEATING IS ALSO IN QUESTION...BUT BELIEVE THERE WILL BE SUFFICIENT SUNSHINE TO ALLOW FOR AT LEAST MODERATE INSTABILITY ALONG THE FRONT. DO NOT BELIEVE CONVECTION WILL BE WIDESPREAD GIVEN LACK OF CONVERGENCE AND WEAK SHEAR. CANNOT RULE OUT ISOLATED SEVERE ACTIVITY DURING PEAK HEATING WITH DAMAGING WINDS THE PRIMARY THREAT. FOR FRIDAY NIGHT...THE H8 AND SURFACE BOUNDARY WILL BE ALONG OR A LITTLE SOUTH OF THE I-70 CORRIDOR. CANNOT TRUST THE MASS FIELDS OF THE MODELS...BUT WOULD SUSPECT THAT AT LEAST A MODEST LLJ WILL LEAD TO ISENTROPIC LIFT BY LATE FRIDAY NIGHT. CONFIDENCE IS NOT HIGH...THEREFORE WILL SLIGHTLY REDUCE POPS TO THE CHC CATEGORY. AT THIS TIME...THE HIGHEST THREAT WILL LIKELY BE THE WESTERN PORTION OF THE CWA. SURFACE BOUNDARIES ALONG WITH ANY WEAK SHORTWAVE EMBEDDED WITHIN THE FLOW WILL PROVIDE FOR A THREAT OF THUNDERSTORMS ON SATURDAY. THE FRIDAY NIGHT SCENARIO MAY BE REPEATED SATURDAY NIGHT. THE GREATEST THREAT FOR THUNDERSTORMS IS EXPECTED TO BE ACROSS THE SERN TWO THIRDS OF THE CWA...IN PROXIMITY TO THE GREATEST LOW LEVEL BAROCLINICITY. WITH REPEATED PRECIPITATION EPISODES POSSIBLE...THERE MAY BE POCKETS OF VERY HEAVY RAINFALL. FOR THE FIRST TIME IN AWHILE...IT APPEARS THAT THE HEAVIEST RAINFALL AMOUNTS MAY BE ACROSS THE SRN TWO THIRDS OF THE CWA. AS FAR AS TEMPERATURES ARE CONCERNED...WILL CONTINUE TO GO ABOVE GUIDANCE...ALTHOUGH CLOUD COVER AND PRECIP WILL MAKE TEMPERATURE FORECASTING DIFFICULT...ESPECIALLY FOR SATURDAY. DB THE GFS HAS SHIFTED TOWARD WHAT IS NOW THE GENERAL CONSENSUS OF THE MEDIUM RANGE MODELS...HOLDING UPPER TROUGH ENERGY ACROSS THE CENTRAL ROCKIES AND HIGH PLAINS LATE IN THE WEEKEND. THERE REMAINS UNCERTAINTY AS TO THE LOCATION OF THE SURFACE FRONT BY SUNDAY...BUT THE POSSIBILITY OF A FRONT STILL IN THE VICINITY OF CENTRAL MISSOURI IS APPEARING MORE LIKELY. AS A RESULT...HAVE INCREASED PRECIPITATION CHANCES THROUGH THE DAY ON SUNDAY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THEN SHIFTED PRECIPITATION CHANCES INTO THE FAR SOUTHERN FORECAST AREA MONDAY...AS THE FRONT IS EXPECTED TO GRADUALLY SHIFT SOUTHEAST AS THE UPPER TROUGH SLOWLY PULLS EAST. THERE IS SOME SUGGESTION IN THE MEDIUM RANGE MODELS THAT THE UPPER TROUGH WILL BECOME STRUNG OUT EARLY NEXT WEEK...WITH THE AXIS REMAINING WEST/NORTHWEST OF THE FORECAST AREA UNTIL MID WEEK. THIS SHOULD KEEP TEMPERATURES SLIGHTLY BELOW NORMAL FOR THE FIRST HALF OF THE WEEK...WITH THE ANTICIPATED CLOUD COVER UNTIL THE TROUGH AXIS PASSES BY. MS && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU AUG 24 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED ELEVATED THUNDERSTORMS ARE POSSIBLE AS EARLY AS FRIDAY MORNING ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI...GENERALLY ALONG AND WEST OF THE US-71 CORRIDOR. NONE OF THE THUNDERSTORMS DURING THE MORNING HOURS ARE EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH NORTHWEST MISSOURI. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND WEST OF THE I-35 CORRIDOR. DAMAGING WINDS WOULD BE THE PRIMARY THREAT WITH THE STRONGEST OF THE STORMS. THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY THROUGH SUNDAY AS THE COLD FRONT PRESSES SLOWLY SOUTHEAST INTO SOUTHERN MISSOURI AND A WEAK UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS. AT THIS TIME...IT IS UNCLEAR WHETHER SUFFICIENT INSTABILITY CAN BE REALIZED TO SUPPORT SEVERE WEATHER DURING THIS TIME PERIOD. IN ADDITION...WITH SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLE OVER THE SAME AREA FRIDAY THROUGH SUNDAY...EXCESSIVE RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 313 AM CDT FRI AUG 25 2006 MOZ013-020-021-250845- BUCHANAN-CLINTON-DE KALB- 313 AM CDT FRI AUG 25 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BUCHANAN...NORTHWESTERN CLINTON AND SOUTHWESTERN DEKALB COUNTIES UNTIL 345 AM CDT... AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF AGENCY...OR 8 MILES EAST OF ST. JOSEPH...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF CLARKSDALE BY 325 AM CDT. STEWARTSVILLE BY 330 AM CDT. OSBORN BY 345 AM CDT. THE TOWN OF EASTON IS ALSO IN THE PATH OF THIS STORM. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 317 AM CDT FRI AUG 25 2006 MOZ030-037-038-250900- JACKSON-LAFAYETTE-RAY- 317 AM CDT FRI AUG 25 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JACKSON...NORTHWESTERN LAFAYETTE AND SOUTHERN RAY COUNTIES UNTIL 400 AM CDT... AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEVASY...OR NEAR BUCKNER...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... WELLINGTON BY 335 AM CDT. 8 MILES SOUTH OF RICHMOND BY 340 AM CDT. HENRIETTA BY 345 AM CDT. LEXINGTON BY 355 AM CDT. 7 MILES SOUTH OF HARDIN AND 8 MILES NORTH OF MAYVIEW BY 400 AM CDT. THE TOWNS OF NAPOLEON...FLEMING AND CAMDEN ARE ALSO IN THE PATH OF THIS STORM. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PC
The Pleasant Hill radar (KEAX), 105 km away, was scanning. The volume nearest the first event began at 09:32 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
6 to 8 inch tree limbs broken off trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527819, 5527820.